Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Side effects of Body building supplements - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Will Jack3d or NO Xplode supplaments hurt my kidney? I only have one left.
Doctor :   hello
User :   Hello
User :   *supplements
Doctor :   may i know your age and gender please?
User :   26 year old female
Doctor :   ok
User :   I want to start taking one of those two pre-workout supplements before going to the gym, but I'm concerned that they might hurt my kidney
Doctor :   have you started taking these supplements?
User :   not yet
User :   I took NO Xplode before when I had two kidneys
Doctor :   and did you notice any side effects then?
User :   No, it worked great, but about 4 months after starting it; I was diagnosed with Renal Cell Carcinoma
Doctor :   i see
User :   however, the size of the tumor would normally indicate that it was about 2 years old
Doctor :   well NO Xplode does come with minor side effects like head aches, increased blood pressure and diarrhea
User :   I never had those problems (aside from high blood pressure, which is also an indication of kidney failure I think)
Doctor :   as it contains high doses of caffeine
User :   my blood pressure is under control now
Doctor :   i would strongly recommend you that you should undergo a physical examination to see the functioning of your kidney .
User :   I have, and it's working fine at the moment
Doctor :   and it is best to consult both your instructor and physician
User :   yes, but will these supplements hurt my kidney?
Doctor :   yes it can as high doses of caffeine and push up your blood pressure again
User :   Is there a safer alternative I might consider?
Doctor :   all the body building supplements have more or less the same contents and caffeine being the most common of them . since you already are having high blood pressure i would suggest you to get a physical examination done before taking them
User :   I do not have high blood pressure anymore
User :   I had it, but I do not have it now
Doctor :   are you taking any medications?
User :   yes, some sleeping medications (ambien, trazadone, and melatonin)
Doctor :   other than that ? nothing else ?
User :   that's it
Doctor :   my strong suggestion would be not to start on to such diet supplements at the moment as they are strong and both your instructor and physician can tell you in detain what and how much you should take
Doctor :   detail
User :   ok, thanks for the advice, have a nice day :-)
Doctor :   you too
Doctor :   take care
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor